MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 STD OFFSET; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 STD OFFSET; HIP FEMORAL STEM
Model Number 1012-04-040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Extraskeletal ossification (1428); Adhesion(s) (1695); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Pocket Erosion (2013); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Distress (2329); Osteolysis (2377); Numbness (2415); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
Litigation record received.Patient had excessive amounts of cobalt and chromium to wear from the surface of the acetabular insert and from the femoral head, which in turns causes the hip implant to fail and the surrounding tissue and bone to die, tissue and bone destruction, and pain and suffering.Patient had a pathologic fracture through the anterior wall of the left acetabulum secondary to osteolysis in the setting of alval/metallosis.Plaintiff sustained and continues to suffer economic damages, severe and possibly permanent injuries, pain, suffering and emotional distress.Doi: (b)(6) 2009.Dor: (b)(6) 2021, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: unspecified tissue injury (e2015) is being utilized to capture bone injury & soft tissue injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.The patient was implanted with pinnacle mom and trilock stem.The patient had left hip joint capsular synovitis and pseudotumor and fluid collection.Pain is accompanied by instability, numbness and weakness, erosion, glut medius tendonitis, and pain with resisted abduction, swelling, and loss of motion, the pain increased when walking, with burning and numbness in the anterolateral thigh and left greater than right, possible lucency and bone lysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After a review of the medical records, the patient was revised to address the pseudotumor left hip.Operative note reported large pseudotumor left hip with complete involvement of capsule, 2-3 cm hip shortening due to previous hip center elevation, minimal metallosis staining of soft tissues.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) investigation summary
=
> the device associated with this report was not returned to depuy synthes for evaluation.X-ray evidence provided was reviewed and no visible evidence of a device nonconformance was found during the investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device (101204040/dr2b31) product and lot numbers, and no non-conformances were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device (101204040/dr2b31) product and lot numbers, and no non-conformances were identified.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Emergency department notes on (b)(6) 2020 stated that the patient fell a month ago and had pain in the right hip that radiated to the right knee.Due to the pain in the hip, the patient had limited ability to ambulate.There were no allegations that any invasive treatment, nor permanent injury occurred due to the fall this time.There were no fractures and no allegations that depuy products malfunctioned in any way.
 
Event or Problem Description
Medical records were received and stated the following: in addition to what was previously reported in the medical records, after review of the records, operative findings reported large pseudotumor left hip with complete involvement of capsule; 2-3 cm shortening due to previous hip center elevation and minimal metallosis staining of soft tissue.Fascia was encountered and was incised in line with the skin incision sharply, subfascial adhesions were mobilized.The scar, was debrided and multiple culture collected.There were 2 screws in the cup both had backed out slightly.They were tightened and fully seated.There was an osseous defect inferior and deep to cup, soft tissue sleeve remnant that was repaired.Surgery pathology reported fibrous tenosynovial tissue with necrosis and dystrophic calcification, negative for neoplasm.Clinical visit prior to revision reported impaired mobility, loss of protective sensation, cognition deficits, balance deficits and weakness.Ct scan on (b)(6) 2020 reported bone demineralization.There is an associated pathologic fracture involving the anterior wall of the left acetabulum secondary to osteolysis setting of alval/metallosis.Moderate left hip joint capsular synovitis, associated dehiscence of the posterior lateral left hip capsule, joint fluid.These findings are suggestive of underlying alval/metallosis associated with left tha.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 (age), a4, b5, d10, b6, b7, h6 (clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 4 STD OFFSET
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13043886
Report Number1818910-2021-28455
Device Sequence Number17495110
Product Code LPH
UDI-Device Identifier10603295000754
UDI-Public10603295000754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number1012-04-040
Device Catalogue Number101204040
Device Lot NumberDR2B31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/10/2023
02/15/2023
03/01/2023
03/22/2023
06/26/2023
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/28/2023
03/03/2023
03/13/2023
03/22/2023
07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+5; 12/14 ARTICUL 40MM M SPEC+5; PINN CAN BONE SCREW 6.5MMX30MM; PINN CAN BONE SCREW 6.5MMX30MM; PINN CAN BONE SCREW 6.5MMX40MM; PINN CAN BONE SCREW 6.5MMX40MM; PINNACLE MTL INS NEUT40IDX58OD; PINNACLE MTL INS NEUT40IDX58OD; PINNACLE SECTOR II CUP 58MM; PINNACLE SECTOR II CUP 58MM; TRI-LOCK BPS SZ 4 STD OFFSET; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight67 KG